Anyone else having horrible side effects of Clomid?

I just started my first round of Clomid 50mg at the end of October. I was a raging B**ch! I flipped out at my father in law for not pushing in his kitchen chair. Yelled at my husband for crumbs on the counter and every other little thing! I cried a lot and then would think to myself gosh I am so mean but it still didn't quit. I am finally done with this cycle but I am still having outrageous hot flashes at nightmostly and some during the day. Anyone else have these side effects? I talked to someone at work who took Clomid for months and never got pg- she never had side effects. Just wondering if the side effects mean its WORKING?

Thanks

9 Answers

Relevance
  • 1 decade ago
    Best Answer

    Because Clomid works on the pituitary gland and not directly on your ovaries to stimulate follicle formation, it's known to have more psychiatric side effects than, say, an FSH injectible. Clomid can cause mood swings and episodes of mania. I took 3 rounds of Clomid, and experienced terrible side effects similar to the way you've described for the 1st of those cycles. My girlfreind also said her time on Clomid made her a "raving lunatic". I did speak to my Psychiatrist about this, but because it's such a short duration medication, usually iyo're done taking it by the time they know it gives you bad side effects. Please tell your Dr. about your side effects to determine whether or not Clomid is the right treatment for you. My 2nd & 3rd attempts did Not repeat the problems.

    Good Luck ttc!!!

    Source(s): Had lots of infertility treatments
  • 1 decade ago

    I have been waking up a lot at night slightly hot...then i'll kick the covers off but get cold in a few minutes. I don't necessarily wake up sweating though, but my doc said that's normal. It takes a lot for me to sweat. I never have issues with it during the day though. I'm on my second month of 50mg...and right around testing time/period time last month...i was in the worst mood! I was just pissed at the world. Not sure if it was the clomid and me just getting aggervated that i prob wasn't pregnant or what. I'm on day 21 right now, but for some reason i don't think I ovulated this month. This month has been nothing like last month. Last month, i had the ideal temperature chart, Eggwhite CM, sore breasts...everything to make me think that it worked. This month, i actually had a follicle scan done...only to find out that i have cysts now and that the two follicles he did see are not quite large enough to ovulate. This was monday though, so we are still trying just in case they did decide to grow. God has the ultimate say...not the doctor. I go for blood work tomorrow to see if there are any other issues i may have...but i'm almost convinced that the clomid is causing the cysts...not PCOS...but i guess we'll see. I'm not giving up on the clomid though...doc said there isn't a ton of success with 50mg...so i'm moving up to 100 next month. I would think that some side effects would be good...like for me...i don't think i'd be having these cysts if the drug wasn't stimulating my ovaries. You know? Feel free to email me if you'd like.

  • MissM
    Lv 6
    1 decade ago

    Yes, I had them, too, Clomid gave me the worst side effects of any fertility med I have every used, including the injectible ones. I was really moody (like PMS on steroids). The worst part was my face stayed broken out the whole three months I used it, then another three months after. I usually have clear skin, so it was really irritating.

    Drugs affect us all differently. I go to a forum called www.fertilethoughts.net, and I have learned that no one has the same symptoms. Many women even have different reactions to the same drugs during different cycles. It doesn't seem to have anything to do with the effectiveness of the medication (I never got PG with three clomid cycles and IUI). I sure hope it is working and that you don't have to deal with these awful side effects anymore.

  • 1 decade ago

    Those little emotional out breaks are (according to my husband) "Clomid Moments"

    I took clomid for 6 months. I was so mean, and b*tchy. I also suffered from night sweats and hot flashes. I tried to suck up the side effects and focus on the "big picture". Finally I couldn't handle it, and I told my doctor and he switched me to Femera. (which is used to treat breast cancer, but is now being used as an infertility drug) With femera, I have had absolutely no side effects, and I have ovulated just like I did on clomid.

    Good Luck

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    maybe it does seem like it's working for you. i don't know if that's indicative of that. i am also taking it, i'm only on my 1st cycle and the 3rd day. the only side effect i am having is that i have shortness of breath and palpitations. i haven't had any of the other normal side effects. when i read the side effects and warnings when i got my rx it says that you will feel moody, have hotflashes and sometimes nausea. it seems that these are normal. and if you google, you'll see that many people talk about the terrible effects of clomid. i hope it does work for you as i do for me. good luck. if it's unbearable, you should talk to your dr. about it. hope this helped.

  • 1 decade ago

    I know a lady that took it without side effects and now has a lovely little girl she said she would do it again in a minute

  • 1 decade ago

    I had to stop using Clomid 50mg. It was to strong VERY painful. A nightmare

  • 1 decade ago

    Read the label, and see if it says these are normal. Also, check with your doctor - if the side effects are too extreme, then perhaps you could get switched to a gentler medicine.

  • 1 decade ago

    I took Clomiphene for three months and never experienced anything. Are you taking anything else with it?? It might be that you are combining two lethal medications, so be careful.

    Good luck though, on trying to get pregnant.

    ps

    Clomid did not work for me :(

Still have questions? Get your answers by asking now.